Revised: 3/30/2016 - subject to change

## National Organic Standards Board Meeting TENTATIVE Agenda Omni Shoreham Hotel, Washington, DC - Blue Room April 25-27, 2016

## Schedule at a Glance:

	Tuesday April 19	Monday April 25	<u>Tuesday</u> <u>April 26</u>	<u>Wednesday</u> <u>April 27</u>
MORNING		- Call to Order/Intros/DC Welcome/Secretary's Report - NOP Report - NOSB Report - Materials Update - Hydroponics Task Force update - Public Comments	- Public Comments Continued	- CACS - Handling Subcommittee - Crops Subcommittee
AFTERNOON	Public comment webinar 1 – 4pm ET	- Public Comments Continued  - Group Photo	- Panel: Emerging Techniques in Agricultural Biotechnology - Materials Subcommittee - Livestock Subcommittee - Policy Dev Subcomm	- Deferred proposals/Final votes - Work Agendas - Appointment Letters & Certificates Presentations - Other Business/Closing Remarks

## **Face-to-Face Meeting Format**

- The Designated Federal Officer calls the meeting to order and adjourns the meeting. The NOSB Chair leads the meeting.
- The USDA and National Organic Program (NOP) provide the NOSB with updates, and an overview of petitioned substances, sunset materials, and technical reports.
- The Board hears public comments, which are grouped by topic when possible, to facilitate review.
- NOSB members present Subcommittee proposals, reports and discussion documents, and discuss public comment, prior to voting on proposals. Final votes may be deferred to the last day of the meeting if more deliberation is needed. NOTE: Agenda items may be withdrawn or votes postponed at the discretion of the Board.
- There will be two 15-minute breaks (mid-morning & mid-afternoon) and a 75-minute lunch break mid-day.

## **Public Comments (Written and Oral)**

- All persons are encouraged to provide written comments via Regulations.gov.
- All persons wishing to provide oral comments are asked to sign up in advance. Instructions are available at
   <u>www.ams.usda.gov/NOSBMeetings</u>. There are two (2) opportunities to provide oral comments to the Board: One
   webinar and one face-to-face meeting. Walk-in comment slots may become available on a first come-first served
   basis at the meeting, if the schedule allows.
- Each person may sign up for only one speaking slot. Commenters will be allowed either a 4-minute time slot during the webinar, or a 3-minute time slot at the face-to-face meeting. Each commenter must state his/her name and affiliation for the record at the beginning of their comment.

JESDAY APRIL 19, 2016	1:00 - 4:00 PM	Public comment webinar See the NOSB webpage for login information and instructions www.ams.usda.gov/NOSBMeetings.
TUESDAY 19, 20		

**MONDAY APRIL 25, 2016** 

9:00 AM	Call to order, Agenda overview Miles McEvoy, AMS Deputy Administrator
	Introductions Tracy Favre, Chairperson
	Welcome to DC
	Secretary's report, acceptance of October 2015 Meeting Summary as official record Lisa de Lima, Secretary
9:30 AM	National Organic Program report Miles McEvoy, Deputy Administrator, National Organic Program (NOP)
10:30 AM	NOSB report Tracy Favre, NOSB Chairperson
10:45 AM	National Organic Program - Materials update/Summary of new and outstanding petitions Dr. Lisa M. Brines, NOP National List Manager
11:00 AM	BREAK (15 min)
11:15 AM	Hydroponics Task Force update
12:00 PM	Public comments (Continued from April 19 Webinar)
12:45 PM	LUNCH (75 min)
2:00 PM	Public comments (Continued)
~4:00 PM	BREAK (15 min)
6:00 PM	RECESS

		Nevised. 5/30/2010 - Subject to change
016	8:30 AM	Public comments
TUESDAY APRIL 26, 2016	10:15 AM	BREAK (15 min)
	10:30 AM	Public comments continued
	12:00 PM	LUNCH (75 min)
	1:15 PM	Panel: Emerging Techniques in Agricultural Biotechnology  Dr. David Gould (International Federation of Organic Agricultural Movements) (IFOAM))  Dr. Michael Hansen (Consumers Union)  Dr. Ralph Scorza (USDA-Agricultural Research Service)  Dr. William Tracy (University Wisconsin-Madison)
	2:45 PM	BREAK (15 min)
	3:00 PM	Materials Subcommittee Lisa de Lima, Chairperson
		Topics:     Proposal: Excluded methods terminology     Discussion document: Excluded methods terminology     Discussion document: Seed purity - next steps  Subcommittee discusses proposals as needed
		Board votes if ready
	4:00 PM	Livestock Subcommittee Ashley Swaffar, Chairperson  Topics  Proposal: Hypochlorous acid - petitioned Proposal: Annotation changes for lidocaine and procaine Proposal: Annotation change for parasiticides
		Subcommittee discusses proposals as needed Board votes if ready
	5:00 PM	Policy Development Subcommittee Tom Chapman, Chairperson  Topics: Proposal: Policy and procedure manual (PPM) revisions Discussion document: Sunset timeline reorganization  Subcommittee discusses proposals as needed Board votes if ready
	5:45 PM	RECESS

	1	,
31L 27, 2016	8:30 AM	Compliance, Accreditation, & Certification Subcommittee (CACS) Carmela Beck, Chairperson  Topics: Verbal Update: Assessment of soil conservation practices
WEDNESDAY APRIL 27, 2016	8:45 AM	Handling Subcommittee Harold Austin, Chairperson  Topics:  2018 Sunset Materials  Agar-agar  Animal enzymes  Calcium sulfate-mined  Carrageenan  Glucono delta-lactone  Tartaric acid  Cellulose  Potassium hydroxide  Silicon dioxide  Colors: Beta-carotene extract  Proposal: Sodium & Potassium lactate - petitioned  Proposal: Oat beta-glucan - petitioned  Proposal: Hypochlorous acid - petitioned  Proposal: Sodium dodecylbenzene sulfonate (SDBS) - petitioned  Proposal: Ancillary substances  Discussion document: Nutrient vitamins and minerals - annotation change
		Subcommittee discusses proposals as needed Board votes if ready
	10:30 AM	BREAK (15 min)
	10:45 AM	Handling Subcommittee continued

1016	11:45 AM	Crops Subcommittee Zea Sonnabend, Chairperson
7,2		Topics:
WEDNESDAY APRIL 27, 2016		2018 Sunset Substances Copper sulfate Ozone gas Peracetic acid EPA List 3 - Inerts of unknown toxicity Calcium chloride Proposal: Ash from manure burning - petitioned Proposal: Squid and squid byproducts - petitioned Proposal: Hypochlorous acid - petitioned
>		Proposal: Trypochiolous acid - petitioned Proposal: Soy wax - petitioned Discussion document: Prohibition of nonyl phenol ethoxylates (NPEs) in inerts annotation change Verbal update: Inerts Working Group
		Subcommittee discusses proposals as needed Board votes if ready
	12:30 PM	LUNCH (75 min)
	1:45 PM	Crops Subcommittee continued
	3:00 PM	BREAK (15 min)
	3:15 PM	Deferred proposals/Final votes
	4:15 PM	Subcommittee work agendas
	4:30 PM	Presentation of appointment letters and certificates for incoming members
	4:45 PM	Other business and closing remarks
	5:00 PM	ADJOURN